Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 43, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 13, 2015, 3:24 PM CDT for 7 counties in Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2015, 3:24 PM CDT (20:24 UTC)
- Expired
- May 13, 2015, 5:15 PM CDT
- In force
- 111 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brazos County, TX, Burleson County, TX, Grimes County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 132 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 1:28 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 13, 1:28 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
128 PM CDT WED MAY 13 2015
.AVIATION...
COMPLEX SITUATION WITH LINE OF STORMS MOVING EAST INTO THE AREA
AND AMDAR SOUNDINGS SHOWING ONLY 81 FOR CONVECTIVE TEMPS. MOST OF
THE 12Z GUIDANCE SHOWS THIS LINE BECOMING MORE DISORGANIZED AS IT
MOVES INTO THE AREA AND SHIFTING NORTHEASTWARD WITH TIME. THIS
SHOULD FAVOR THE NORTHER AREAS AND TERMINALS CLL-UTS WITH HEAVIER
IMPACTS BETWEEN 19-22Z. THE LONE STANDOUT IS THE SPC/NCEP 4KM WRF
WHICH REORGANIZES THE LINE AS IT GETS INTO THE CENTRAL CORRIDOR
FROM UTS-IAH AT 21-23Z...BOTH WITH LOWER TO MUCH LOWER RAIN
CHANCES BY THE TIME IT GETS INTO THE LBX/GLS VICINITY. THIS SYSTEM
SHOULD DEPART THE AREA TO THE EAST THIS EVENING AND MVFR CIGS
SHOULD RETURN AND PERSIST MOST OF THE NIGHT FROM AROUND 04Z
THROUGH 14Z THEN BEGIN TO LIFT. DRIER PROFILES ALOFT TOMORROW MAY
BE MORE DRIVEN BY LOCAL INFLUENCES AND HEATING SO WOULD EXPECT
AFTERNOON BEFORE WIDELY SCATTERED TO SCATTERED COVERAGE TO
DEVELOPS.
45
&&
.PREV DISCUSSION... /ISSUED 756 AM CDT WED MAY 13 2015/
UPDATE...
WITH THE NEXT SHORTWAVE DISTURBANCE HEADING UP THE PIKE FROM
SOUTH CENTRAL TEXAS...HAVE INCREASED WESTERN CWA POPS A BIT WHILE
CONTINUING THE FLASH FLOOD WATCH THROUGH 7 PM THIS EVENING.
BE SAFE OUT THERE! 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 70 84 70 83 71 / 50 50 30 50 30
HOUSTON (IAH) 72 85 72 83 73 / 40 40 30 50 30
GALVESTON (GLS) 75 81 75 81 75 / 30 30 20 50 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...14
AVIATION/MARINE...45Hazardous weather outlook, May 13, 6:53 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 653 AM CDT WED MAY 13 2015 TXZ200-213-214-227-237-238-141200- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-LIBERTY- 653 AM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THESE COUNTIES HAVE RECEIVED VERY HIGH RAINFALL AMOUNTS IN A VERY SHORT AMOUNT OF TIME AND CANNOT PICK UP MUCH MORE PRECIPITATION UNTIL FLOODING OCCURS. ALTHOUGH HIGH RAINFALL IS NOT FORECAST...THE FORECAST DOES CALL FOR A MODERATE TO HIGH CHANCE OF RETURNING RAINFALL...ACCUMULATIONS OF UNDER AN INCH...THIS AFTERNOON AND EVENING. MORE THAN AN INCH PER HOUR RATES WILL AGGRAVATE FLOODING OVER THESE COMMUNITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAILY RAINFALL FORECASTS ARE FOR MODERATE TO LIKELY PROBABILITIES EACH SUBSEQUENT DAY. PRIOR RAINFALL HAS SATURATED GROUNDS AND IT WILL NOT TAKE VERY HIGH RAINFALL RATES TO INDUCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH THE WEEK. TXZ163-164-176>179-195>199-210>212-226-235-236-141200- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-JACKSON-MADISON- MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 653 AM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THESE COUNTIES HAVE RECEIVED HIGH RAINFALL AMOUNTS OVER THE PAST FEW DAYS AND WILL BE MORE SUSCEPTIBLE TO REPEAT FLOODING WHEN RAIN RETURNS. ALTHOUGH EXTREME RAINFALL IS DIFFICULT TO FORECAST...THE FORECAST DOES CALL FOR A LIKELY CHANCE OF RETURNING RAINFALL TODAY OR TONIGHT...WITH A CHANCE FOR ACCUMULATIONS OF GREATER THAN AN INCH. GENERALLY ...MORE THAN TWO INCH PER HOUR RATES WILL AGGRAVATE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAILY RAINFALL FORECASTS ARE FOR MODERATE TO LIKELY PROBABILITIES EACH SUBSEQUENT DAY. PRIOR RAINFALL HAS SATURATED GROUNDS AND IT WILL NOT TAKE VERY HIGH RAINFALL RATES TO INDUCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH THE WEEK.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:24 PM CDT | Special Weather Statement | HGX | Chambers | 51 min |
| May 12, 7:28 PM CDT | Areal Flood Advisory | HGX | Liberty, Polk | 2 hr |
| May 12, 7:53 PM CDT | Flash Flood Warning | HGX | Galveston | 3 hr |
| May 12, 8:27 PM CDT | Areal Flood Warning | HGX | Grimes, Montgomery, Waller | 3 hr |
| May 12, 8:30 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 2 hr |
| May 12, 8:58 PM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 3 hr |
| May 12, 9:10 PM CDT | River Flood Warning | HGX | Chambers, Liberty | 55 days |
| May 12, 9:10 PM CDT | River Flood Warning | HGX | Madison, Walker | 33 hr |
| May 12, 9:10 PM CDT | River Flood Warning | HGX | Matagorda, Wharton | 35 hr |
| May 12, 10:03 PM CDT | Flash Flood Warning | HGX | Brazoria | 3 hr |
| May 12, 10:25 PM CDT | Flash Flood Warning | HGX | Galveston, Harris | 3 hr |
| May 12, 10:38 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda | 112 min |
| May 12, 11:08 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 2 hr |
| May 12, 11:13 PM CDT | Areal Flood Warning | HGX | Grimes, Montgomery, Waller | 3 hr |
| May 12, 11:54 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris | 111 min |
| May 13, 12:14 AM CDT | River Flood Warning | HGX | Galveston, Harris | 38 hr |
| May 13, 12:19 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Harris | 56 min |
| May 13, 12:23 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 3 hr |
| May 13, 1:11 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 3 hr |
| May 13, 1:21 AM CDT | Special Marine Warning | HGX | 24 min | |
| May 13, 1:52 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 2 hr |
| May 13, 2:35 AM CDT | River Flood Warning | HGX | Galveston, Harris | 7 days |
| May 13, 2:58 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 34 hr |
| May 13, 4:00 AM CDT | Areal Flood Warning | HGX | Grimes, Montgomery, Waller | 6 hr |
| May 13, 4:14 AM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty, Polk, San Jacinto | 3 hr |
| May 13, 4:15 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 60 min |
| May 13, 4:36 AM CDT | River Flood Warning | HGX | Liberty, Polk | 3 days |
| May 13, 5:15 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris | 4 hr |
| May 13, 9:21 AM CDT | Areal Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris | 3 hr |
| May 13, 10:53 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 3 days |
| May 13, 10:53 AM CDT | River Flood Warning | HGX | Trinity, Walker | 7 days |
| May 13, 10:53 AM CDT | River Flood Warning | HGX | Chambers, Liberty | 64 days |
| May 13, 2:33 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Waller, Washington | 117 min |
| May 13, 3:35 PM CDT | Tornado Warning | HGX | Jackson, Wharton | 25 min |
| May 13, 3:50 PM CDT | Flash Flood Warning | HGX | Liberty, Polk, San Jacinto | 115 min |
| May 13, 4:07 PM CDT | Special Weather Statement | HGX | Jackson | 38 min |
| May 13, 4:47 PM CDT | Flash Flood Warning | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 118 min |
| May 13, 5:39 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, Polk, San Jacinto | 2 hr |
| May 13, 6:04 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 116 min |
| May 13, 6:26 PM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery, Walker | 109 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.